I have just been diagnosed with vitamin d deficiency with a level of 13. I am a chronic kidney stone former with stones requiring intervention forming less than a year apart. Because of the stones, my doctors are consulting one another before I start treatment for the deficiency. The treatment the neurologist recommends is Oscal with D plus D3 3000. My last stone requiring intervention was 5 months ago. At that time, I had a 24 hour urine test which came back completely normal, so my urologist was at a loss on what to tell me to do. We moved up my monitoring to every 6 months rather than annually. My stones are calcium oxalate.
Is it unusual to have both chronic stones and vitamin d that low? Will treating the deficiency, which I know must be done, make the stones worse? Thanks:o).
Are you (or the subject of the question) male or female?
What is your (or the subject of the question) height?
The kidney stones may get worst with vitamin D supplementation. Suggest increasing the dose slowly and get monitored. Are you taking vitamin C and calcium supplements? They do cause kidney stones in very high mega doses. With vitamin D, you can sit by a sunny window a number of times a week which will help the body get vitamin D with less supplementation.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.